Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

183 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes pale yellow stools while on Vancomycin to treat C. diff infection?

Answered by
Dr.
Dr. Ramesh Kumar

Gastroenterologist

Practicing since :1986

Answered : 2187 Questions

default
Posted on Tue, 4 Jun 2019 in Digestion and Bowels
Question: My bowel movements for two days are a pale yellow color. I am taking Vancomycin in a controlled taper program to recover from a Cdif infection. Thank you

...........................................................................................................................................


I have been taking the probiotic Florastor, 2 capsules 2 times a day for three months.

The change to pale yellow just happened yesterday and today.

Thank you,
doctor
Answered by Dr. Ramesh Kumar 10 minutes later
Brief Answer:
The side effect of antibiotic therapy and improper digestion.

Detailed Answer:

Hello,

Color of stool is decided by a pigment called stercobilinogen formed by the breakdown of bile salts.

When overall digestion is not proper these bile salts are not broken into stercobilinogen hence stools are light colored. Antibiotics kill the healthy gut flora and hamper overall digestion.

Start taking a probiotic with an antibiotic. This will improve overall digestion.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Ramesh Kumar, Gastroenterologist


...................................................................................................................................................

Brief Answer:
Follow up.

Detailed Answer:

Hello,

Don't worry as you would taper off antibiotic stools would return back to normal color.

Hope I have answered your query.

Regards,
Dr. Ramesh Kumar, Gastroenterologist
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on